MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT GOLDLINE, HAND CONTROLLED WITH ULTRACLEAN BLADE ELECTRODE, ROCKER SWITCH; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT GOLDLINE, HAND CONTROLLED WITH ULTRACLEAN BLADE ELECTRODE, ROCKER SWITCH; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 131319A
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of the reported complaint is inconclusive.The device is not being returned and no photograph evidence was provided.Therefore, the reported failure could not be verified, root cause could not be identified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment and found no abnormalities that would contribute to this issue.(b)(4).The instructions for use (ifu) provides the user with information regarding proper care and use of this device.Per the ifu the user is also advised that these devices should be inspected before use.Visually examine the devices for obvious physical damage including: cracked, broken or otherwise distorted plastic parts; broken or significantly bent connector contacts; damage including cuts, punctures, nicks, abrasions, unusual lumps, significant discoloration and verify that the electrode is fully and securely seated in the handpiece before use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
On behalf of their customer, the distributor reported issues involving item # 131319a , goldline, hand controlled with ultraclean blade electrode, rocker switch, lot # 201901244, that was experienced on (b)(6) 2020.It was reported only "hand control pencil sparks".It is noted that the issue occurred during surgery and there was no impact or injury to the patient.Additional information received indicated that the device was plugged into the cautery machine in the c-section room.Sparks came from the pencil tip upon immediate use, there were no flames.The device was used during a c-section and the issue occurred in a sterile field.The staff changed to a different disposable pencil tip and the procedure was completed.No other information was made available.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
GOLDLINE, HAND CONTROLLED WITH ULTRACLEAN BLADE ELECTRODE, ROCKER SWITCH
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, mexico 31136
MX  31136
MDR Report Key9831390
Report Number3007305485-2020-00108
Device Sequence Number16876133
Product Code GEI
UDI-Device Identifier20653405056802
UDI-Public(01)20653405056802(11)190124(30)250(10)201901244
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K791137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number131319A
Device Lot Number201901244
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2020
Initial Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1